Alert archive / Louisiana / Tornado Warnings in 2014

Tornado Warning 10, NWS New Orleans, LA

April 14, 2014Jefferson Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 14, 2014, 2:49 PM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2014, 2:49 PM CDT (19:49 UTC)
Expired
Apr 14, 2014, 3:30 PM CDT
In force
41 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 1:11 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WFUS54 KLIX 141949
TORLIX
LAC051-075-142030-
/O.NEW.KLIX.TO.W.0010.140414T1949Z-140414T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 330 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAFITTE...
  OR 14 MILES SOUTHWEST OF BELLE CHASSE...MOVING NORTHEAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  LAFITTE BY 255 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2965 9016 2967 9016 2968 9017 2980 8994
      2967 8988 2960 9013
TIME...MOT...LOC 1949Z 242DEG 9KT 2966 9010

$$
2 follow-up statements
433 
WWUS54 KLIX 142019
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT MON APR 14 2014

LAC051-142028-
/O.CAN.KLIX.TO.W.0010.000000T0000Z-140414T2030Z/
JEFFERSON LA-
319 PM CDT MON APR 14 2014

...THE TORNADO WARNING FOR JEFFERSON PARISH IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2974 9006 2980 8994 2967 8988 2964 9000
TIME...MOT...LOC 2018Z 242DEG 9KT 2969 9003

$$

LAC075-142030-
/O.CON.KLIX.TO.W.0010.000000T0000Z-140414T2030Z/
PLAQUEMINES LA-
319 PM CDT MON APR 14 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
PLAQUEMINES PARISH...

AT 312 PM CDT...A TORNADO WAS LOCATED OVER JEFFERSON 
PARISH...OR 11 MILES SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 10 
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2974 9006 2980 8994 2967 8988 2964 9000
TIME...MOT...LOC 2018Z 242DEG 9KT 2969 9003

$$
707 
WWUS54 KLIX 142027
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT MON APR 14 2014

LAC075-142036-
/O.EXP.KLIX.TO.W.0010.000000T0000Z-140414T2030Z/
PLAQUEMINES LA-
327 PM CDT MON APR 14 2014

...THE TORNADO WARNING FOR PLAQUEMINES PARISH WILL EXPIRE AT 330 PM
CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2974 9006 2980 8994 2967 8988 2964 9000
TIME...MOT...LOC 2026Z 242DEG 9KT 2970 9001

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:27 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 14, 1:27 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
127 PM CDT MON APR 14 2014

.AVIATION...
...18Z TAF ISSUANCE...
MVFR WITH SOME IFR CONDITIONS WILL CONTINUE THIS AFTERNOON.
SHOWERS WILL CONTINUE TO BECOME MORE SCATTERED THROUGH MID
AFTERNOON THEN WIDESPREAD FROM 21Z MONDAY TO 04Z TUESDAY. CEILINGS
WILL BOUNCE FROM 500 TO 2500 FEET THIS AFTERNOON THROUGH THIS
EVENING. STRONG TSRA ARE EXPECTED AHEAD OF THE FRONT WITH GUSTY
WINDS. STORMS ARE LIKELY TO BECOME NUMEROUS ENOUGH FOR MENTION AS
PREVAILING OR TEMPO IN MOST OF THE TAFS 21Z MONDAY TO 04Z
TUESDAY. COLD FRONT WILL PUSH THROUGH MOST SITES 02 TO 04Z WITH
STRONG NORTH BEHIND THE FRONTAL PASSAGE. CEILING WILL SLOWLY
ASCEND BUT IFR CONDITION MAY EXIST THROUGH 12Z THEN THROUGH TUESDAY
MORNING. 18

&&

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING.
             MONITORING CONVECTIVE AND HEAVY RAIN TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
     THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

     COASTAL FLOOD ADVISORY FROM 7 PM MONDAY TO 1 PM TUESDAY FOR THE
     FOLLOWING ZONES: AND ORLEANS.

     WIND ADVISORY FROM 10 PM MONDAY TO 10 AM TUESDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
     PLAQUEMINES...AND UPPER ST. BERNARD.

GM...GALE WARNING FROM 10 PM MONDAY TO 9 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 9 AM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO 6 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

MS...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...GALE WARNING FROM 10 PM MONDAY TO 9 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 9 AM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO 6 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 14, 12:20 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT MON APR 14 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-150530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1220 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE REGION. THUNDERSTORMS ARE
EXPECTED TO DEVELOP WITH DAYTIME HEATING IN THE AFTERNOON AND
EARLY EVENING IN ADVANCE OF THE COLD FRONT. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING
DAMAGING WINDS AND POSSIBLY LARGE HAIL...HOWEVER AN ISOLATED
TORNADO CANNOT BE RULED OUT.

COPIOUS AMOUNTS OF MOISTURE WILL SUPPORT AREAS OF HEAVY RAINFALL
THIS AFTERNOON AND EVENING. ANY AREAS THAT RECEIVE REPEAT PERIODS
OF THUNDERSTORMS AND HEAVY RAINFALL COULD EXPERIENCE BRIEF FLASH
FLOODING. THE MOST LIKELY AREAS FOR THIS ARE PARISHES ALONG AND
TO THE SOUTH OF A GONZALES TO NEW ORLEANS LINE...AS WELL AS ST.
TAMMANY PARISH AND THE MISSISSIPPI COASTAL COUNTIES. A FLASH FLOOD
WATCH WILL BE IN EFFECT THIS AFTERNOON AND EVENING IN THESE AREAS.

A RAPID TRANSITION TO MUCH COLDER AIR TONIGHT WILL RESULT IN
WINDY CONDITIONS ACROSS AREAS SOUTH OF THE TIDAL LAKES AND NEAR
THE SOUTHEAST LOUISIANA COAST. SUSTAINED NORTH WINDS OF 20 TO 30
MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE OVERNIGHT. A WIND
ADVISORY WILL BE IN EFFECT FOR PARISHES SOUTH OF LAKE
PONTCHARTRAIN THAT ARE EAST OF INTERSTATE 55 BETWEEN 10 PM
TONIGHT AND 10 AM TUESDAY.

THESE WINDY CONDITIONS WILL ALSO IMPACT THE MARINE AREA. A GALE
WARNING WILL BE IN EFFECT TONIGHT INTO TUESDAY MORNING FOR MOST
OF THE COASTAL WATERS INCLUDING THE TIDAL LAKES AND SOUNDS. IN
ADDITION...A COASTAL FLOOD ADVISORY IS IN EFFECT THIS EVENING AND
OVERNIGHT FOR ORLEANS PARISH. NUISANCE COAST FLOODING MAY EXIST
OUTSIDE THE HURRICANE LEVEE PROTECTION TONIGHT.

RIVER FLOOD WARNINGS ARE CURRENTLY IN EFFECT FOR THE PEARL
RIVER AND THE PASCAGOULA RIVER. REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY WILL CONTINUE THROUGH MID-MORNING TUESDAY OVER
PORTIONS OF SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN.

A COASTAL FLOOD ADVISORY WILL CONTINUE THROUGH EARLY TUESDAY
AFTERNOON FOR ORLEANS PARISH. NUISANCE COAST FLOODING MAY EXIST
OUTSIDE THE HURRICANE LEVEE PROTECTION TUESDAY MORNING THROUGH
EARLY TUESDAY AFTERNOON.

A GALE WARNING IN EFFECT FOR MUCH OF THE COASTAL WATERS INCLUDING
THE LAKES AND SOUNDS WILL BE REPLACED BY A SMALL CRAFT ADVISORY
DURING THE MORNING HOURS ON TUESDAY.

UNSEASONABLY COLD TEMPERATURES ARE EXPECTED ACROSS THE AREA
TUESDAY NIGHT AND WEDNESDAY MORNING. MUCH OF SOUTHERN MISSISSIPPI
AND PORTIONS OF SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN
ARE EXPECTED TO HAVE LOW TEMPERATURES IN THE MIDDLE AND UPPER 30S
WEDNESDAY MORNING.

FROM WEDNESDAY AFTERNOON THROUGH SUNDAY...HAZARDOUS WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 14, 1:57 PM CDT, 52 minutes before
LAZ056-059>069-142000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT MON APR 14 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING UPPER
TERREBONNE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...
UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE
PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER
PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER TERREBONNE PARISH...
LOWER JEFFERSON PARISH...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 18 MILES
SOUTHWEST OF HOUMA TO 12 MILES SOUTHEAST OF BELLE CHASSE...MOVING
NORTHWEST AT 5 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:27 AM CDTFlash Flood WatchLIXAssumption, Saint Bernard, Saint James, Saint John the Baptist19 hr
Apr 14, 4:46 AM CDTWind AdvisoryLIXSaint Bernard, Saint John the Baptist29 hr
Apr 14, 4:54 AM CDTGale WarningLIX30 hr
Apr 14, 4:54 AM CDTSmall Craft AdvisoryLIX49 hr
Apr 14, 11:30 AM CDTCoastal Flood AdvisoryLIX26 hr
Apr 14, 2:56 PM CDTSpecial Marine WarningLIX94 min
Apr 14, 4:53 PM CDTSpecial Marine WarningLIX37 min
Apr 14, 5:24 PM CDTSpecial Marine WarningLIX66 min
Apr 14, 5:50 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist40 min
Apr 14, 5:51 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, Jefferson, Lafourche, Orleans, Saint Charles and 3 more54 min
Apr 14, 6:25 PM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more110 min
Apr 14, 6:37 PM CDTSpecial Marine WarningLIX23 min
Apr 14, 6:46 PM CDTSpecial Marine WarningLIX29 min

Nearby

Tornado Warnings in Louisiana, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.